Erectile dysfunction or ED (It used to be called impotence) is the inability to achieve or sustain an erection suitable for sexual intercourse. Problems with erections may stem from medications, chronic illnesses, poor blood flow to the penis, drinking too much alcohol, or being too tired. Erectile dysfunction can occur at any age, but it is more common in men older than 75.
ICI therapy often produces a reliable erection, which comes down after 20-30 minutes or with climax. Since the ICI erection is not regulated by your penile nerves, you should not be surprised if the erection lasts after orgasm. The most common side effect of ICI therapy is a prolonged erection. Prolonged erections (>1 hour) can be reversed by a second injection (antidote) in the office.

Unfortunately, some patients may have an overly simplified understanding of the role of PDE5 inhibitors in ED management. Such patients may not expect or be willing to undergo a long evaluation and testing process to obtain a better understanding of their sexual problem, and they may be less likely to involve their partner in discussing their sexual relationship with the physician. They may expect to obtain medications through a phone call to their doctor or even over the Internet, with minimal or no physician contact at all.
Many factors can contribute to sexual dysfunction in older men, including physical and psychological conditions, comorbidities and the medications used to treat them. Aspects of an ageing man’s lifestyle and behaviour and androgen deficiency, most often decreasing testosterone levels, may affect sexual function as well. A study of men between the ages of 30 and 79 years showed that 24% had testosterone levels below 300 ng/dL and 5.6% had symptomatic androgen deficiency.2

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×